Alert archive / Maryland / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 269, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 28, 2020, 1:53 PM EDT for Cecil County, Kent County, Maryland; New Castle County, Delaware. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2020, 1:53 PM EDT (17:53 UTC)
- Expired
- Aug 28, 2020, 2:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties New Castle County, DE, Cecil County, MD, Kent County, MD
The radar
The Dover AFB radar (KDOX), 87 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 2:43 PM EDT | TSTM WND DMG | Cecilton, MD | SEVERAL REPORTS OF DOWNED TREES AND WIRES IN THE CECILTON AREA. TIME ESTIMATED FROM RADAR. |
| Aug 28, 2:45 PM EDT | TSTM WND DMG | Warwick, MD | SEVERAL REPORTS OF DOWNED TREES AND WIRES IN THE WARWICK AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 511 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WUUS51 KPHI 281753
SVRPHI
DEC003-MDC015-029-281845-
/O.NEW.KPHI.SV.W.0269.200828T1753Z-200828T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
153 PM EDT Fri Aug 28 2020
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Southwestern New Castle County in northern Delaware...
Northeastern Kent County in northeastern Maryland...
Southern Cecil County in northeastern Maryland...
* Until 245 PM EDT.
* At 153 PM EDT, a severe thunderstorm was located over Havre De
Grace, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Middletown, Elkton, North East, Charlestown, Cecilton, Warwick,
Sassafras, Mount Pleasant, Glasgow, Bohemias Mills, Woodlawn,
Brantwood, Cayots, Hollywood Beach, Saint Georges, Bear, Perryville
and Chesapeake City.
This includes Interstate 95 in Maryland between mile markers 91 and
99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3961 7563 3932 7574 3942 7600 3946 7601
3947 7600 3948 7600 3952 7598 3955 7603
3955 7608 3964 7615
TIME...MOT...LOC 1753Z 285DEG 22KT 3955 7607
HAIL...0.75IN
WIND...60MPH
$$
Staarmann3 follow-up statements
314
WWUS51 KPHI 281810
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
210 PM EDT Fri Aug 28 2020
DEC003-MDC015-029-281845-
/O.CON.KPHI.SV.W.0269.000000T0000Z-200828T1845Z/
New Castle DE-Kent MD-Cecil MD-
210 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN NEW CASTLE...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...
At 210 PM EDT, a severe thunderstorm was located near Hollywood
Beach, or 7 miles east of Havre De Grace, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Middletown, Elkton, North East, Charlestown, Cecilton, Warwick, Saint
Georges, Sassafras, Mount Pleasant, Bohemias Mills, Brantwood,
Cayots, Hollywood Beach, Glasgow and Chesapeake City.
This includes Interstate 95 in Maryland between mile markers 95 and
97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 3955 7606 3962 7603 3958 7564 3932 7574
3942 7600 3946 7601 3947 7600 3948 7600
3952 7598 3955 7603
TIME...MOT...LOC 1810Z 285DEG 21KT 3952 7597
HAIL...1.00IN
WIND...60MPH
$$
Staarmann704
WWUS51 KPHI 281817
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
217 PM EDT Fri Aug 28 2020
DEC003-MDC015-029-281845-
/O.CON.KPHI.SV.W.0269.000000T0000Z-200828T1845Z/
New Castle DE-Kent MD-Cecil MD-
217 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN NEW CASTLE...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...
At 217 PM EDT, a severe thunderstorm was located over Hollywood
Beach, or 9 miles southeast of Havre De Grace, moving southeast at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Wind damage
to roofs, siding, trees, and power lines is possible.
Locations impacted include...
Middletown, Elkton, North East, Charlestown, Cecilton, Warwick, Saint
Georges, Sassafras, Mount Pleasant, Bohemias Mills, Brantwood,
Cayots, Hollywood Beach, Glasgow and Chesapeake City.
This includes Interstate 95 in Maryland between mile markers 95 and
97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
Prepare immediately for large hail and damaging winds. People outside
should seek shelter inside a well-built structure and away from
windows.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 3955 7606 3962 7603 3958 7564 3932 7574
3942 7600 3946 7601 3947 7600 3948 7600
3952 7598 3955 7603
TIME...MOT...LOC 1817Z 295DEG 21KT 3949 7596
HAIL...1.50IN
WIND...60MPH
$$
Staarmann015
WWUS51 KPHI 281826
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
226 PM EDT Fri Aug 28 2020
DEC003-MDC015-029-281845-
/O.CON.KPHI.SV.W.0269.000000T0000Z-200828T1845Z/
New Castle DE-Kent MD-Cecil MD-
226 PM EDT Fri Aug 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN NEW CASTLE...NORTHEASTERN KENT AND SOUTHEASTERN
CECIL COUNTIES...
At 226 PM EDT, a severe thunderstorm was located over Hollywood
Beach, or 10 miles southwest of Elkton, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Wind damage
to roofs, siding, trees, and power lines is possible.
Locations impacted include...
Middletown, Cecilton, Warwick, Sassafras, Mount Pleasant, Cayots,
Hollywood Beach, Bohemias Mills and Chesapeake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Protecting yourself from immediate threats to life and safety shall
take priority. Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.
Prepare immediately for large hail and damaging winds. People outside
should seek shelter inside a well-built structure and away from
windows.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 3953 7599 3953 7566 3932 7574 3942 7600
3946 7601 3947 7600 3948 7600 3952 7598
TIME...MOT...LOC 1826Z 285DEG 21KT 3947 7592
HAIL...1.50IN
WIND...60MPH
$$
StaarmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 10:34 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 28, 10:34 AM EDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ Issued by National Weather Service Baltimore MD/Washington DC 1034 AM EDT Fri Aug 28 2020 .SYNOPSIS... Low pressure tracks north of the region tonight and Saturday. An associated strong cold front crosses our region later Saturday along with some moisture from the remnants of tropical system Laura. High pressure builds in for Monday before moving offshore Monday night into Tuesday. A warm front moves northward across our area Tuesday night into Wednesday, then a cold front arrives later Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1025 AM EDT Friday... Another active day is expected across the area. A quasi- stationary front will be positioned in eastern Pennsylvania and northern New Jersey through much of the day. Meanwhile, west- northwest midlevel flow will remain in place across the Mid- Atlantic, with a vorticity maximum expected to progress into the region this afternoon and evening. While the convective allowing models from 00z were all over the place with timing and intensity, and the 12z data is still coming in, the current HRRR provides a reasonable picture of convection developing in the western half of PA and moving east. By that model arrival into eastern PA NJ northeast MD and DE would be late this afternoon into the evening. Of course take one model with a big grain of salt, but it provides a reasonable estimate. Will see what the other convective allowing models provide later this morning. SPC has a mesoscale discussion out talking about the increasing threat for damaging wind gusts in some severe thunderstorms...a severe thunderstorm watch later today is possible. Storms will also be capable of locally heavy downpours, with PWs likely near or possibly slightly above 2 inches. However, storm motions may be sufficiently high to preclude a more widespread heavy rainfall threat, at least this afternoon. That potential may increase tonight, though. Regarding temperatures, expecting highs to be warmer than average again today, though lower than Thursday, especially if more widespread convection develops across the area during the afternoon. Winds should be lower than on Thursday as well, though a few gusts up to 20 mph or so may occur during the afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... Chances for storms will increase during the evening hours as the aforementioned perturbation moves through the Northeast in continued west-northwest midlevel flow. Additionally, vorticity maxima ejecting from the remnants of Laura are expected to traverse the central Appalachians/Mid-Atlantic during this period. There is a decent model signal for storms to develop and move eastward from the higher terrain of Maryland/Virginia during the afternoon, progressing into areas south of the I-76 corridor during the evening hours. Decent instability and high PWs will contribute to an environment favorable for locally heavy rainfall, especially if training convection occurs. This seems possible if outflow from more progressive storms becomes a sufficient initiating boundary for convective regeneration. Convection-allowing models indicate potential for this in the southern portions of the CWA, with the main question once again being ultimate placement, as some models depict the heavier rain potential being just south of the CWA. Will need to monitor this potential closely, as isolated instances of flash flooding may occur in this regime. The severe threat should gradually wane through the evening hours as nocturnal stabilization increases. More perturbations will likely move through the area during the overnight hours, so chances of storms will continue for most of the night across the area. Conditions will remain warm/muggy in advance of the eastward-progressing remnants of Laura. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Summary...Humid Saturday with tropical moisture from the remnants of tropical system Laura and a strong cold front. Much drier and cooler Sunday and Monday, then turning much warmer and more humid with the chance of some convection Tuesday and especially Wednesday and Thursday. Synoptic Overview...As an upper-level trough amplifies from the Great Lakes region into the Northeast and Mid-Atlantic Saturday, low pressure will track to our north. As this occurs, the remnants of tropical system Laura will accelerate eastward as it gets caught up in the westerlies and moves through the Mid- Atlantic region Saturday. Some of the tropical moisture will get drawn into the eastward moving cold front. This cold front sweeps offshore into Sunday as the upper-level trough lifts across New England and surface high pressure builds in through Monday. The flow aloft is forecast to become westerly again quickly Monday night with surface high pressure shifting offshore of New England. A more return flow sets up allowing much warmer and more humid air to once again overspread our region for the second half of the week along with increasing convective chances. For Saturday...Low pressure tracks to our north pulling a strong cold front across our area later in the day and at night. Meanwhile, the leftover moisture from the remnants of tropical system Laura is forecast to get entrained into the frontal zone with the remnant center tracking to our south. Showers and embedded thunderstorms will be on the ingress as large scale forcing associated with an incoming upper-level trough and surface cold front overspreads the region. A surge in tropical moisture with precipitable water values reaching 2+ inches will result in pockets of heavy rain which may result in local flash flooding during enhanced rainfall rates. However, storm motions should be fast enough to limit this hazard. As the flow above the surface increase some through the day, effective shear should be sufficient to promote at least some convective organization in the form of small clusters or line segments. However, the forecast soundings overall show a rather saturated profile which would limit the instability. Therefore, the severe thunderstorm risk is dependent on how much boundary layer instability can be realized ahead of the cold front. If enough instability does become realized, then locally strong to damaging wind gusts should be the main threat with any more organized convection. As the front shifts offshore during Saturday night, drier air will start to arrive from the northwest. For Sunday and Monday...Much improved conditions as the upper- level trough lifts across New England Sunday with surface high pressure starting to build in from the northwest. This will result in a northwesterly breeze Sunday along with a much cooler and less humid air mass building in. The pleasant conditions continue Monday, however as the surface high slides offshore of New England Monday night warm air and moisture advections begin to arrive from the southwest. This may result in a few showers/thunder across mainly the western areas Monday night, although this scenario is much less certain. For Tuesday through Thursday...Our region will be getting within the warm sector as a warm front gradually works northward Tuesday night and Wednesday. This will result in increasing warmth and humidity once again, and with that comes at least some chance for some showers and thunderstorms. On Tuesday, dew points should climb through the 60s however a southeasterly low- level flow in advance of the warm front should keep temperatures on the lower side as we await the arrival of the warm sector. A cold front should then arrive sometime on Thursday with the potential for some showers and thunderstorms continuing ahead of and along it. The coverage of showers and storms along with the timing is of low confidence. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This morning...Mainly VFR with generally west winds less than 10 kt, increasing slightly after 12Z. High confidence. This afternoon and evening...Mainly VFR; however, scattered showers and storms are likely to develop and/or move in from the west. Confidence is increasing on timing, with the best window of opportunity from 21z to 03z. Storms will be capable of producing torrential downpours and strong wind gusts. West or southwest winds 5 to 15 kt. A few gusts to 20 kt may occur, especially at PHL and ACY. Tonight...Mainly VFR, though cannot rule out the possibility of some showers and storms (especially south of PHL). Light south or southwest winds. Low confidence. Outlook... Saturday...Sub-VFR conditions at times as some heavy showers with embedded thunderstorms move through. The prevailing conditions improve to VFR at night. Southwest winds around 10 knots, becoming west to northwest at night. Moderate confidence. Sunday and Monday...VFR. Northwest winds 10-15 knots with gusts up to 20 knots on Sunday, then winds becoming light and variable on Monday. Moderate confidence. Tuesday...Some mainly afternoon and evening showers and thunderstorms possible which may result in brief sub-VFR conditions. Southeasterly winds near 10 knots, becoming light and variable at night. Low confidence. && .MARINE... General sub-advisory conditions are expected through tonight, with west to southwest winds generally 5 to 15 kt and seas 2 to 4 feet. There is a chance of showers and storms this afternoon through tonight, with locally higher waves and strong wind gusts in their proximity. Special Marine Warnings may become necessary in stronger storms. Outlook... Saturday and Sunday...A period of Small Craft Advisory conditions possible. A strong cold front along with the remnants of tropical system Laura will cross the region Saturday. The winds and seas will increase Saturday and this may linger into Sunday before subsiding. Monday and Tuesday...The conditions are anticipated to be below Small Craft Advisory conditions. Rip currents... The low risk for the formation of rip currents is expected to continue today. On Saturday, the risk for rip currents ma increase to moderate. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse Near Term...Strong/CMS Short Term...CMS Long Term...Gorse Aviation...Strong/CMS/Gorse Marine...Strong/CMS/Gorse
Hazardous weather outlook, Aug 28, 1:44 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 144 PM EDT Fri Aug 28 2020 DEZ001>003-MDZ008-012-015-019-020-NJZ016>023-027-PAZ060-061-070-071- 101>106-291800- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Salem-Gloucester-Camden-Northwestern Burlington-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington-Berks-Lehigh- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012-013-015-PAZ054-055-062-291800- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Carbon-Monroe-Northampton- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally damaging winds or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-291800- Eastern Monmouth- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for central New Jersey. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally damaging winds or flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ024>026-291800- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms on Saturday will produce areas of heavy rain, and enhanced rainfall rates may result in local flash flooding. In addition, some thunderstorms could be severe with locally damaging winds the main threat. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-451>455-291800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 144 PM EDT Fri Aug 28 2020 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday may produce locally strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450-291800- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- 144 PM EDT Fri Aug 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. A few thunderstorms this afternoon and tonight could produce locally strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some thunderstorms Saturday may produce locally strong winds. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Local storm report, Aug 28, 9:32 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 AM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG BETLEHEM 40.63N 75.37W
08/27/2020 NORTHAMPTON PA PUBLIC
SEVERAL TREES DOWN IN THE BETHLEHEM AREA.
TIME ESTIMATED FROM RADAR.
&&
TCDLocal storm report, Aug 28, 11:51 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT FRI AUG 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG 2 NNW WEST READING 40.36N 75.96W
08/27/2020 BERKS PA TRAINED SPOTTER
TOPS OF 2 LARGE OAK TREES SNAPPED OFF ABOUT
30 FEET UP THE TRUNK. TIME ESTIMATED FROM
RADAR.
&&
STAARMANNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:40 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent | 50 min |
| Aug 28, 4:01 PM EDT | Severe Thunderstorm Warning | PHI | Cecil | 44 min |
| Aug 28, 4:39 PM EDT | Severe Thunderstorm Warning | PHI | Cecil, Kent, Queen Anne's | 66 min |
| Aug 28, 6:17 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 43 min |
| Aug 28, 3:15 PM EDT | Special Weather Statement | PHI | New Castle | 30 min |
| Aug 28, 3:21 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 24 min |
| Aug 28, 3:41 PM EDT | Special Weather Statement | PHI | New Castle | 34 min |
| Aug 28, 3:52 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 53 min |
| Aug 28, 5:40 PM EDT | Special Weather Statement | PHI | Kent | 35 min |
| Aug 28, 7:53 PM EDT | Special Weather Statement | PHI | Sussex | 37 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2020Severe Thunderstorm Warnings in Delaware, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.